Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 511, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2005, 3:11 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2005, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 21, 2005, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:20 PM CDT | TSTM WND DMG | 14 Wsw Bassfield, MS | TREES AND TREE LIMBS BLOWN OVER ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 212012 SVRJAN MSC065-077-091-212045- /O.NEW.KJAN.SV.W.0511.050821T2011Z-050821T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LAWRENCE COUNTY...OR ABOUT 15 MILES NORTHWEST OF COLUMBIA...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LAWRENCE COUNTY AT 330 PM CDT RURAL MARION COUNTY AT 330 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3141 8984 3156 8997 3141 9015 3132 8997 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:10 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 21, 2:10 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN AUG 21 2005
.DISCUSSION...PRIMARY FORECAST CONCERNS IN THE SHORT TERM (TONIGHT
THROUGH MONDAY) CONTINUE TO REVOLVE AROUND HEAT AND AFTN/EVENING
SHOWER/TSTM COVERAGE. WILL LET HEAT ADVISORY EXPIRE AT 8 PM WITH THE
HIGH HEAT INDEXES ACROSS THE REGION. THE DOMINANT DEEP LAYER LEVEL
RIDGE REMAINS IN CONTROL THE WEATHER OVER THE LOWER MS VALLEY
REGION. ANOTHER WARM AND HUMID DAY IS IN STORE FOR MONDAY. AS NOTED
BY MIDSHIFT...SOME DOUBT DOES CREEP INTO THE PICTURE FOR MONDAY:
WITH THE EXPECTATION FOR BETTER CONVECTIVE COVERAGE OVER NORTH
CENTRAL/EAST CENTRAL MS...BELIEVE THAT CLOUD COVER AND PRECIPITATION
MAY LIMIT HEAT INDICES TO A MORE TOLERABLE RANGE. HOWEVER...HEAT
INDICES MAY STILL BE JUST AS HIGH OVER WRN AREAS WHERE CONVECTIVE
COVERAGE WILL BE LESS. WITH THIS IN MIND WILL GO WITH A HEAT
ADVISORY FOR THE WESTERN AREAS FOR MONDAY. MODELS CONTINUE TO KEEP THE
UPPER RIDGE ENTRENCHED ACROSS THE REGION. MODELS CONTINUE TO SLOW THE
MOVEMENT OF THE SURFACE FRONT...COMING ACROSS OUR NORTHERN COUNTIES BY THE
LONG TERM PORTION OF THE FORECAST.
CONCERNING PRECIPITATION CHANCES FOR TONIGHT THROUGH MONDAY:
EXPECT ISOLATED TO SCATTERED CONVECTION TO END BY AFTER DARK. BY MONDAY
AFTERNOON THE EFFECTS OF THE APPROACHING SURFACE FRONT WILL BE OBSERVED
...MAINLY OVER NORTH CENTRAL MISSISSIPPI. WENT GENERALLY WITH GFS TEMPS.
/#17/
TUESDAY...THE GFS AND THE UKMET BRINGS THE BOUNDARY INTO THE
NORTHERN PORTIONS OF THE AREA EARLY TUESDAY MORNING. THE NAM IS A
LITTLE SLOWER MOVING THE BOUNDARY INTO THE AREA TUESDAY AFTERNOON.
NONE OF THE MODELS HAVE HANDLED THIS FRONT VERY WELL BUT WILL GO
WITH THE GFS/UKMET SOLUTION. BOTH THE GFS AND UKMET ARE BRINGING A
FAIRLY STRONG 500MB SHORT WAVE INTO THE NORTHWESTERN PORTIONS OF THE
AREA EARLY TUESDAY MORNING...THUS BOTH MODELS SEEM TO BE DEVELOPING
AN MCS OVER OKLAHOMA AND MOVING IT SOUTHEASTWARD INTO AREA DURING THE
OVERNIGHT HOURS...THUS GUIDANCE IS GOING LIKELY POPS DURING THE
OVERNIGHT HOURS IN THE NORTHWEST. PRECIPITABLE WATER VALUES ON
TUESDAY ARE FORECAST TO BE 2.3 TO 2.5 INCHES AND THERE IS NO
SHORTAGE OF INSTABILITY WITH LIS OF NEAR -8...ML CAPES OF 2400 TO
2800 J/KG AND K-INDEXS OF NEAR 40. EXPECT TUESDAY TO CONTINUE TO BE
A WET DAY WITH THE FRONTAL BOUNDARY SLOWLY DRIFTING SOUTH...THUS THE
FOCUS OF AFTERNOON THUNDERSTORMS SHIFTING A LITTLE FURTHER EAST AND
SOUTH THROUGH THE AFTERNOON HOURS.
WEDNESDAY...THE COLD FRONT WILL CONTINUE TO EXTEND ACROSS THE
CENTRAL PORTIONS OF THE AREA. EXPECT AFTERNOON SHOWERS AND
THUNDERSTORMS TO FORM ALONG THE BOUNDARY AS IT WILL SIT ALMOST
STATIONARY...BUT WILL BEGIN TO DRIFT A LITTLE FURTHER SOUTH INTO
THURSDAY. PRECIPITABLE WATER VALUES WILL REMAIN HIGH NEAR 2.0 TO 2.2
INCHES. AS MENTIONED IN THE PREVIOUS AFD THE LOWER DEWPOINTS WILL
NOT REALLY MAKE IT INTO OUR AREA AFTER THE BOUNDARY PUSHES SOUTH AS
THE UPPER LEVEL SUPPORT WILL BE WELL TO THE NORTH.
THURSDAY THROUGH SUNDAY...ON THURSDAY THE BOUNDARY WILL SHIFT
SOUTHWARD AND WILL EXTEND ALONG THE SOUTHERN PORTIONS OF THE AREA.
AS MENTIONED ON WEDNESDAY THE FOCUS OF AFTERNOON CONVECTION WILL BE
NEAR THE BOUNDARY BUT WILL BE A LITTLE FURTHER SOUTH ON THURSDAY. BY
FRIDAY THE FRONTAL BOUNDARY WILL EXTEND ALONG THE COAST AND WILL BE
VERY WEAK. THE GFS IS TRYING TO BUILD A SURFACE HIGH PRESSURE RIDGE
INTO THE NORTHER PORTIONS OF THE AREA ON FRIDAY AND OVER THE ENTIRE
AREA ON SATURDAY INTO SUNDAY. IF THE GFS IS RIGHT WE MAY SEE THE
LOWER DEW POINTS AFTER ALL BY NEXT WEEKEND. GUIDANCE TEMPERATURES
LOOK GOOD THROUGH THE PERIOD SO MADE VERY LITTLE CHANGES.
/#15/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR MS018-
MSZ019-MSZ025-MSZ034-MSZ035-MSZ036-MSZ040-MS041-MSZ042-MSZ047.
LA...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...HEAT ADVISORY FROM UNTIL 8 PM THIS EVENING FOR ARZ074-ARZ075.
HEAT ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR ARZ074-ARZ075.
&&
SHORT TERM: 17
LONG TERM: 15Hazardous weather outlook, Aug 21, 2:10 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT SUN AUG 21 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221827- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 127 PM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...SEASONAL THREATS... THE COMBINATION OF HIGH HEAT AND HUMIDITY OVER THE OUTLOOK AREA WILL RESULT IN AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND THE NORTHWEST DELTA OF MISSISSIPPI ON MONDAY. HEAT INDICES WILL BE NEAR 110 IN PORTIONS OF EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY NORTHWEST OF A CROSSET ARKANSAS TO GREENVILLE TO A GREENWOOD MISSISSIPPI LINE. ... PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY AUGUST 28TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:19 PM CDT | Heat Advisory | JAN | Bolivar, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 4 more | 25 hr |
| Aug 21, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Aug 21, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 54 min |
| Aug 21, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 52 min |
| Aug 21, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 65 min |
| Aug 21, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 53 min |
| Aug 21, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Aug 21, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 51 min |
| Aug 21, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.